Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 1, 2000, 8:10 PM CDT for Ogle County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2000, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 1, 2000, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Ogle County, IL
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS53 KLOT 020110 SVRCHI ILC141-020215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 810 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OGLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 915 PM CDT * AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF MOUNT MORRIS...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MOUNT MORRIS AROUND 820 PM CDT BYRON AROUND 825 PM CDT OREGON AROUND 830 PM CDT HILLCREST AROUND 845 PM CDT ROCHELLE AROUND 850 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. BROWNING NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 220 PM CDT THU JUN 1 2000 FRONT AT 18Z FROM NW CORNER OF WI TO SW CORNER OF IA. VERY UNSTABLE AIRMASS IN PLACE AHEAD OF FRONT, ESPECIALLY WESTERN AND SOUTHERN PARTS OF CWFA. GOES CAPE FOR ORD ALREADY AT NEARLY 3900 J/KG. AREA PRIMED FOR SEVERE WEATHER FIRST HALF OF TONIGHT AS PER SPC DISCUSSION. ORGANIZED HEAVY RAIN THREAT APPEARS MINIMAL AS CONDITIONS NOT AT ALL FAVORABLE FOR TRAINING. MODELS ALL VERY SIMILAR FROM ANALYSIS THROUGH 48 HOURS. FRONT TO PASS THROUGH OVERNIGHT WITH COOLER THAN SEASONAL AIRMASS TO FOLLOW AND DOMINATE NEXT COUPLE DAYS. STEEP ENOUGH LAPSE RATES FOR SCATTERED AFTERNOON CU BUT SKIES SHOULD CLEAR FRIDAY NIGHT. LAKE MICHIGAN TO KEEP AREAS NEAR THE LAKE A BIT COOLER, BUT OTHERWISE MOS #S WILL BE FOLLOWED CLOSELY EXCEPT PERHAPS TO BUMP UP CHI MIN TONIGHT. CHANGES TO EXTENDED BASED ON MRF AND LATEST AVN WILL BE INTRODUCTION OF RAIN THREAT ON SUNDAY, AS PER MANUAL PROGS. .CHI...NONE KAPLAN
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:25 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.